MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Model Number U3513084
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Insert (1316); Material Rupture (1546); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 035 pta dilatation catheter has been received for the evaluation.On the visual evaluation, the device was noted to be bloody.No kinks noted to the catheter shaft, no anomalies to the y-body.No other anomalies were noted to the device.On the functional evaluation, the guidewire lumen and an in-house sheath was flushed.The guidewire was successfully inserted into the balloon.Then the device was inserted into the sheath with some resistance.On further the balloon was inflated was using an in-house presto inflation device, the water was noted leaking from the distal and proximal ends of the balloon.Under the microscopic observation, the two longitudinal ruptures was noted to the balloon then the balloon was cut and an longitudinal rip through out the guidewire lumen was noted.No other functional testing was performed.Therefore the investigation for the identified balloon rupture was confirmed as the longitudinal rupture was noted on the balloon under the microscopic observation.The investigation for the identified guidewire lumen bursts was confirmed as the longitudinal rip was noted through out the inner guidewire lumen of the balloon.The investigation for the identified difficult to insert and device-device incompatibility was confirmed as the device was inserted into the sheath with some resistance during the functional testing.A definitive root cause for the identified balloon rupture, guidewire lumen bursts , difficult to insert and device-device incompatibility could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 10/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device allegedly had fault.There was no reported patient injury.

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12390631
Report Number2020394-2021-01542
Device Sequence Number3601983
Product Code LIT
UDI-Device Identifier00801741094170
UDI-Public(01)00801741094170
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU3513084
Device Catalogue NumberU3513084
Device Lot NumberCMEY0214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2021
Initial Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1